Alert archive / Missouri / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 43, NWS St. Louis, MO

April 19, 2002

NWS St. Louis, MO issued this severe thunderstorm warning at Apr 19, 2002, 7:11 PM CDT. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 19, 2002, 7:11 PM CDT (00:11 UTC)
Expired
Apr 19, 2002, 8:00 PM CDT
In force
49 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 3:15 PM CDT, 3 hours 56 minutes earlier.

Area forecast discussion, Apr 19, 3:15 PM CDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
215 PM CST FRI APR 19 2002

MAIN FORECAST CHALLENGE DEALS WITH TIMING OF CONVECTION THE NEXT
COUPLE OF DAYS.  CONVECTIVE CLUSTERS WILL PUSH MAIN FRONT FARTHER
SOUTH COMPLICATING LOCATION OF BOUNDARY AND LOWERING CONFIDENCE IN
THE SHORT TERM.  MODELS ARE GENERALLY SIMILAR SO WENT WITH A
COMPROMISE OF THE ETA AND AVN MODELS.

REGIONAL RADAR MOSAIC SHOWING COMPLEX OF TSRA MOVING NE OVR OK.
MODELS SHOW SFC WAVE MOVING ALONG SFC FNT FROM SERN KS INTO LWR OH
VALLEY BY MORNING.  COMBINATION OF DECENT 500-700MB UVVS AND DEEP
LAYER MOISTURE WARRANT KEEPING LIKELY POPS IN FORECAST TONIGHT.
WILL ALSO MENTION LCLLY HVY RAINFALL IN SRN ZONES AS ADDITIONAL
RAINFALL TONIGHT WILL FALL ON TOP OF AREA OF ONGOING CONVECTION.
SFC FNT WILL BE PUSHED S ALONG MO/AR BORDER BY MIDDAY SAT AS LOW
PUSHES E OF AREA.  NOT MUCH FORCING AVAILABLE TO GENERATE PCPN
DURING THE DAY SO WILL LOWER THREAT TO CHC POPS.  WILL GO CLOUDY
WITH CONTINUED INFLUX OF SUBTROBICAL MOISTURE.

CHC OF PCPN ON SAT NITE LOOKS REAL GOOD AS IMPRESSIVE LOW LEVEL WAA
PATTERN SETS UP OVER CWFA.  GOOD MOISTURE INFLUX IN ADDITION TO SOME
UPR LEVEL DIVERGENCE WARRANT KEEPING LIKELY POPS.  GIVEN INSTABILITY
AND SHEAR PARAMETERS...SOME POTENTIAL FOR ELEVATED SVR STORMS
TOMORROW NIGHT IN ADDITION TO HEAVY RAINFALL.  WILL HOLD ON TO HIGH
CHC/LIKELY POPS ON SUNDAY AS SFC LOW MOVES OVER SRN MO AS UPR TROF
APPROACHES AREA.

TEMP GUIDANCE IS IN GOOD AGREEMENT AND WILL GENERALLY FOLLOW.

.STL...NONE

BRITT

In the hours before

Special weather statement, Apr 19, 1:45 PM CDT, 5 hours 26 minutes before
ILZ100>102-MOZ047>049-059>065-191900-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
145 PM CDT FRI APR 19 2002

...SEVERE THUNDERSTORM WATCH NUMBER 124 IS NO LONGER IN EFFECT FOR
PARTS OF CENTRAL AND EAST CENTRAL MISSOURI...AND PARTS OF
EXTREME SOUTHWEST ILLINOIS...

THE THREAT OF SEVERE WEATHER CONTINUES TO SHIFT INTO SOUTHEAST
MISSOURI AND SOUTHERN ILLINOIS.  THIS SOUTHWARD SHIFT HAS
ENDED THE SEVERE WEATHER THREAT FOR THOSE AREAS ALONG AND
NORTH OF A JEFFERSON CITY...ST LOUIS...BELLEVILLE ILLINOIS
LINE.

SPECIFICALLY...THE WATCH IS NO LONGER IN EFFECT FOR THE
FOLLOWING COUNTIES....

IN MISSOURI...MONITEAU...COLE...OSAGE...GASCONADE...WARREN...
FRANKLIN...ST CHARLES...AND ST LOUIS COUNTY...INCLUDING
JEFFERSON CITY...HERMANN...AND ST LOUIS CITY.

IN ILLINOIS...MADISON...ST CLAIR...AND MONROE...INCLUDING THE
CITIES OF BELLEVILLE...WATERLOO...AND EDWARDSVILLE.

TRUETT
Special weather statement, Apr 19, 2:34 PM CDT, 4 hours 37 minutes before
ILZ064-065-069-070-MOZ072-073-191945-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
234 PM CDT FRI APR 19 2002

...SEVERE THUNDERSTORM WATCH NUMBER 124 IS NO LONGER IN EFFECT...

THE THREAT OF SEVERE WEATHER CONTINUES TO SHIFT INTO SOUTHEAST
MISSOURI AND SOUTHERN ILLINOIS.  THIS SOUTHWARD SHIFT HAS
ENDED THE SEVERE WEATHER THREAT IN PARTS OF SOUTHEAST MISSOURI AND
SOUTHERN ILLINOIS.

SPECIFICALLY...THE WATCH IS NO LONGER IN EFFECT FOR THE
FOLLOWING COUNTIES....

IN MISSOURI...CRAWFORD AND WASHINGTON...INCLUDING THE CITY
OF STEELEVILLE.

IN ILLINOIS...BOND...FAYETTE...CLINTON AND MARION...INCLUDING THE
CITY OF SALEM.

TRUETT
Local storm report, Apr 19, 3:05 PM CDT, 4 hours 6 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
305 PM CDT FRI APR 19 2002

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0830 AM    HINTON                    MO   0.75 INCH HAIL
04/19/02   BOONE

0840 AM    5S CENTRALIA              MO   0.88 INCH HAIL
04/19/02   BOONE

0858 AM    2W KINGDOM CITY           MO   0.75 INCH HAIL
04/19/02   CALLAWAY                       REPORTED BY CALLAWAY
                                          COUNTY SHERIFFS
                                          DEPARTMENT.

1240 PM    OATES                     MO   0.88 INCH HAIL
04/19/02   REYNOLDS                       REPORTED BY VOLUNTEER
                                          FIREMAN.

1254 PM    LESTERVILLE               MO   0.88 INCH HAIL
04/19/02   REYNOLDS                       HAIL COVERED THE GROUND.

120  PM    GLOVER                    MO   WIND DAMAGE
04/19/02   IRON                           TREES BLOWN DOWN BY HIGH
                                          WINDS...BLOCKING ROADS IN
                                          TOWN.

0150 PM    6NW BUCKHORN              MO   1.50 INCH HAIL
04/19/02   MADISON                        REPORTED BY MADISON
                                          COUNTY SHERIFFS
                                          DEPARTMENT.

0200 PM    3W BUCKHORN               MO   1.25 INCH HAIL
04/19/02   MADISON                        REPORTED BY MADISON
                                          COUNTY SHERIFFS
                                          DEPARTMENT.
Special weather statement, Apr 19, 6:19 PM CDT, 52 minutes before
ILZ074-079-MOZ074-075-084-085-099-192355-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
619 PM CDT FRI APR 19 2002

...SEVERE THUNDERSTORM WATCH NUMBER 126 IS NO LONGER IN EFFECT...

THE WATCH HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES....

IN MISSOURI...

REYNOLDS         IRON          MADISON         ST FRANCOIS
STE GENEVIEVE

IN ILLINOIS...

RANDOLPH         WASHINGTON

.END

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 7:07 PM CDTSevere Thunderstorm WarningLSX38 min
Apr 19, 7:17 PM CDTSevere Thunderstorm WarningLSX43 min
Apr 19, 7:42 PM CDTTornado WarningLSXSaint Charles, Saint Louis48 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.